# SDR CA141222005

- Difficulty date: December 18, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- System (JASC): 4940 · APU Start/Ignition System
- Part: Armature
- Part number: 400SG1064
- Condition: Damaged
- Location: Apu Starter Gen
- Part time: 1,644 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) APU STARTER GENERATOR WAS RECENTLY REMOVED FOR A DEFECT APU WILL NOT CRANK AND THEN ROUTED TO THE LOCAL REPAIR OVERHAUL SHOP. DURING THE SHOP TEAR DOWN INVESTIGATION IT WAS NOTED THAT INTERNAL SHORTING/BURNING TO BRUSHES/COMMUTATOR AND FIELD WINDINGS-BRUSHES AND BRUSH LEADS DISINTEGRATED AND THE INTERNAL PARTS OF THE GENERATOR WERE HEAVILY CONTAMINATED WITH AN OILY SUBSTANCE AND DUST. THIS MAY HAVE CONTRIBUTED TO THE ARMATURE FAILURE. PICTURES ATTACHED. STARTER GEN TSN 1644.46 APU HRS./3441 APU CYC. TSR 391.14 APU HRS./736 APU STARTS/227DAYS.  NOTE: DURING SEPTEMBER OF THIS YEAR THE REPAIR SHOP HAS RECENTLY REPORTED THERE ARE SEVERAL OTHER Q 400 APU STARTER GENERATORS THAT DURING TEAR DOWN ARE FOUND HEAVILY CONTAMINATED WITH AN OILY SUBSTANCE AND DUST. THE INTERNAL PARTS WERE ALSO FOUND WITH SIMILAR EXCESSIVE ARCHING AND DAMAGE TO THE ARMATURES.
